MAUDE Adverse Event Report: CONTAMAC SOLUTIONS, INC. NUTRIFILL SCLERAL CONTACT LENS SOLUTION; PRODUCTS, CONTACT LENS CARE, RIGID GAS PERMEABLE

CONTAMAC SOLUTIONS, INC. NUTRIFILL SCLERAL CONTACT LENS SOLUTION; PRODUCTS, CONTACT LENS CARE, RIGID GAS PERMEABLE
Model Number Nutrifill
Health Effect - Clinical Codes Corneal Ulcer (1796); Unspecified Infection (1930); Pain (1994); Fungal Infection (2419)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Used nutrifill scleral lens solution.Developed a corneal ulcer of left eye.Stopped using solution when developed severe pain in eye and saw (b)(6), do who referred to a corneal specialist.Saw (b)(6), md at (b)(6) center in (b)(6).Had weekly appointments thru september.Referred to (b)(6) at (b)(6) center.Cultures were taken and revealed an acanthamoeba parasite and a candida tropicalis fungus.In the meantime opened an email from the nutrifill company which stated that the solution (udi) (b)(4), lot foe (the solution lot that i had been using) had been recalled due to causing corneal ulcers.I had no problems with the solution when using the samples that i received when fitted with the scleral lens (by (b)(6), od at (b)(6) in (b)(6)).It wasn't until i started using the solution that i ordered online which was the above udi and lot number that i started having pain within a couple of days and developed the ulcer as stated above.I have been seeing physicians weekly ever since.I have been told that i will need to have a corneal transplant in the future.Fda safety report id# (b)(4).

Brand Name
NUTRIFILL SCLERAL CONTACT LENS SOLUTION
Common Device Name
PRODUCTS, CONTACT LENS CARE, RIGID GAS PERMEABLE
Manufacturer (Section D)
CONTAMAC SOLUTIONS, INC.
MDR Report Key13178684
Report NumberMW5106508
Device Sequence Number4667210
Product Code MRC
UDI-Device Identifier00850012123002
UDI-Public00850012123002
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2022
Device Model NumberNutrifill
Device Lot NumberFOE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/05/2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
180 ASPIRIN; AMLODIPINE; ATORVASTATIN; ATROPINE; CHLORHEXIDINE GLUCONATE OPTHALMIC 0.02% SOLUTION; HYDROCHLOROTHIAZIDE; JARDIANCE; LOSARTIN EYES; METFORMIN HCL; MOXIFLOXACIN; POLYHEXAMETHYLENE BIGUANIDE OPTHALMIC 0.02% SOLUTION; POTASSIUM CHLORIDE; TRESIBA; VALTREX; VORICONAZOLE; VORICONAZOLE OPTHALMIC 1% SOLUTION
Outcome Attributed to Adverse Event Disability;
Patient Age67 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite